MAUDE Adverse Event Report: CORDIS CORPORATION SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47520300M
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon on a 2mm x 300mm saber.014 percutaneous transluminal angioplasty (pta) balloon catheter burst during inflation to 10 atmospheres (atm).There were no reported injuries to the patient.The target vessel was the right posterior tibial (pt).The target site vessel characteristics included moderate calcification, mild tortuosity, and 90% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The balloon maintained negative pressure during preparation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the balloon on a 2mm x 300mm saber.014 percutaneous transluminal angioplasty (pta) balloon catheter burst during inflation to 10 atmospheres (atm).There were no reported injuries to the patient.The target vessel was the right posterior tibial (pt).The target site vessel characteristics included moderate calcification, mild tortuosity, and 90% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The balloon maintained negative pressure during preparation.A non-sterile unit of ¿pta, rx, 2.0 x 300, 150cm¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing an axial burst on the balloon.Two kinks were observed on the shaft located approximately 56 and 99 cm from the distal tip.No other outstanding details were observed.Functional testing was not performed due to the condition the unit was received.The balloon was inspected with a vision system observing a rupture on the surface where the water is leaking.The balloon surface presented evidence of a rupture condition with elongations and secondary scratch marks located near the damaged border area.The reported event of ¿balloon burst¿ was observed through analysis of the returned device since an axial burst was noted on the balloon.In addition, two kinks were noted on the shaft.The exact cause of the issue experienced could not be conclusively determined during analysis.Unspecified procedural, handling, and/or anatomical factors may have contributed to the reported issue.However, this type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and elongations on the surface could probably lead to the damaged condition found on the received device.It seems that the material near the damaged area was affected by a sharp object from the outside of the device, such as the calcification of the vessel reported.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.
 
Event or Problem Description

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
east 3rd ring middle
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key22706038
Report Number1016427-2025-00064
Device Sequence Number8879125
Product Code LIT
UDI-Device Identifier20705032086988
UDI-Public(01)20705032086988(17)280229(10)2501084486
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number47520300M
Device Lot Number2501084486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER 014 2X300 (LOT#2501084486).
Patient SexUnknown